Algebraic & Geometric Topology

On the asymptotic expansion of the quantum $\mathrm{SU}(2)$ invariant at $q = \exp(4\pi\sqrt{-1}/N)$ for closed hyperbolic $3$–manifolds obtained by integral surgery along the figure-eight knot

Tomotada Ohtsuki

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/agt.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

It is known that the quantum SU ( 2 ) invariant of a closed 3 –manifold at q = exp ( 2 π 1 N ) is of polynomial order as N . Recently, Chen and Yang conjectured that the quantum SU ( 2 ) invariant of a closed hyperbolic 3 –manifold at q = exp ( 4 π 1 N ) is of order exp ( N ς ( M ) ) , where ς ( M ) is a normalized complex volume of M . We can regard this conjecture as a kind of “volume conjecture”, which is an important topic from the viewpoint that it relates quantum topology and hyperbolic geometry.

In this paper, we give a concrete presentation of the asymptotic expansion of the quantum SU ( 2 ) invariant at q = exp ( 4 π 1 N ) for closed hyperbolic 3 –manifolds obtained from the 3 –sphere by integral surgery along the figure-eight knot. In particular, the leading term of the expansion is exp ( N ς ( M ) ) , which gives a proof of the Chen–Yang conjecture for such 3 –manifolds. Further, the semiclassical part of the expansion is a constant multiple of the square root of the Reidemeister torsion for such 3 –manifolds. We expect that the higher-order coefficients of the expansion would be “new” invariants, which are related to “quantization” of the hyperbolic structure of a closed hyperbolic 3 –manifold.

Article information

Source
Algebr. Geom. Topol., Volume 18, Number 7 (2018), 4187-4274.

Dates
Received: 15 January 2018
Revised: 29 June 2018
Accepted: 4 August 2018
First available in Project Euclid: 18 December 2018

Permanent link to this document
https://projecteuclid.org/euclid.agt/1545102070

Digital Object Identifier
doi:10.2140/agt.2018.18.4187

Mathematical Reviews number (MathSciNet)
MR3892244

Zentralblatt MATH identifier
07006390

Subjects
Primary: 57M27: Invariants of knots and 3-manifolds
Secondary: 57M50: Geometric structures on low-dimensional manifolds

Keywords
knot $3$–manifold quantum invariant volume conjecture

Citation

Ohtsuki, Tomotada. On the asymptotic expansion of the quantum $\mathrm{SU}(2)$ invariant at $q = \exp(4\pi\sqrt{-1}/N)$ for closed hyperbolic $3$–manifolds obtained by integral surgery along the figure-eight knot. Algebr. Geom. Topol. 18 (2018), no. 7, 4187--4274. doi:10.2140/agt.2018.18.4187. https://projecteuclid.org/euclid.agt/1545102070


Export citation

References

  • G Belletti, R Detcherry, E Kalfagianni, T Yang, Growth of quantum $6j$–symbols and applications to the volume conjecture, preprint (2018)
  • Q Chen, T Yang, Volume conjectures for the Reshetikhin–Turaev and the Turaev–Viro invariants, Quantum Topol. 9 (2018) 419–460
  • R Detcherry, E Kalfagianni, T Yang, Turaev–Viro invariants, colored Jones polynomials, and volume, Quantum Topol. 9 (2018) 775–813
  • L D Faddeev, Discrete Heisenberg–Weyl group and modular group, Lett. Math. Phys. 34 (1995) 249–254
  • L D Faddeev, R M Kashaev, A Y Volkov, Strongly coupled quantum discrete Liouville theory, I: Algebraic approach and duality, Comm. Math. Phys. 219 (2001) 199–219
  • K Habiro, On the colored Jones polynomials of some simple links, from “Recent progress towards the volume conjecture” (H Murakami, editor), Sūrikaisekikenkyūsho Kōkyūroku 1172, RIMS, Kyoto (2000) 34–43
  • R M Kashaev, Quantum dilogarithm as a $6j$–symbol, Modern Phys. Lett. A 9 (1994) 3757–3768
  • R M Kashaev, A link invariant from quantum dilogarithm, Modern Phys. Lett. A 10 (1995) 1409–1418
  • R M Kashaev, The hyperbolic volume of knots from the quantum dilogarithm, Lett. Math. Phys. 39 (1997) 269–275
  • S Lang, Algebraic number theory, 2nd edition, Graduate Texts in Mathematics 110, Springer (1994)
  • T T Q Le, Quantum invariants of $3$–manifolds: integrality, splitting, and perturbative expansion, Topology Appl. 127 (2003) 125–152
  • W B R Lickorish, An introduction to knot theory, Graduate Texts in Mathematics 175, Springer (1997)
  • H Murakami, Optimistic calculations about the Witten–Reshetikhin–Turaev invariants of closed three-manifolds obtained from the figure-eight knot by integral Dehn surgeries, from “Recent progress towards the volume conjecture” (H Murakami, editor), Sūrikaisekikenkyūsho Kōkyūroku 1172, RIMS, Kyoto (2000) 70–79
  • H Murakami, J Murakami, The colored Jones polynomials and the simplicial volume of a knot, Acta Math. 186 (2001) 85–104
  • H Murakami, J Murakami, M Okamoto, T Takata, Y Yokota, Kashaev's conjecture and the Chern–Simons invariants of knots and links, Experiment. Math. 11 (2002) 427–435
  • H Murakami, Y Yokota, The colored Jones polynomials of the figure-eight knot and its Dehn surgery spaces, J. Reine Angew. Math. 607 (2007) 47–68
  • T Ohtsuki, Quantum invariants: a study of knots, $3$–manifolds, and their sets, Series on Knots and Everything 29, World Sci., River Edge, NJ (2002)
  • T Ohtsuki, On the asymptotic expansion of the Kashaev invariant of the $5_2$ knot, Quantum Topol. 7 (2016) 669–735
  • T Ohtsuki, On the asymptotic expansions of the Kashaev invariant of hyperbolic knots with seven crossings, Internat. J. Math. 28 (2017) art. id. 1750096
  • T Ohtsuki, T Takata, On the Kashaev invariant and the twisted Reidemeister torsion of two-bridge knots, Geom. Topol. 19 (2015) 853–952
  • T Ohtsuki, T Takata, On the quantum ${\mathrm{SU}}(2)$ invariant at $q=\exp(4\pi\sqrt{-1}/N)$ and the twisted Reidemeister torsion for some closed $3$–manifolds, preprint, RIMS (2017) \setbox0\makeatletter\@url http://www.kurims.kyoto-u.ac.jp/preprint/file/RIMS1877.pdf {\unhbox0
  • T Ohtsuki, Y Yokota, On the asymptotic expansions of the Kashaev invariant of the knots with $6$ crossings, Math. Proc. Cambridge Philos. Soc. 165 (2018) 287–339
  • E M Stein, G Weiss, Introduction to Fourier analysis on Euclidean spaces, Princeton Mathematical Series 32, Princeton Univ. Press (1971)
  • W P Thurston, The geometry and topology of three-manifolds, lecture notes, Princeton University (1979) \setbox0\makeatletter\@url http://msri.org/publications/books/gt3m {\unhbox0
  • V G Turaev, Quantum invariants of knots and $3$–manifolds, De Gruyter Studies in Mathematics 18, de Gruyter, Berlin (1994)
  • E Witten, Quantum field theory and the Jones polynomial, Comm. Math. Phys. 121 (1989) 351–399
  • S L Woronowicz, Quantum exponential function, Rev. Math. Phys. 12 (2000) 873–920
  • Y Yokota, On the Kashaev invariant of twist knots, from “Intelligence of low-dimensional topology” (T Ohtsuki, M Wakui, editors), Sūrikaisekikenkyūsho Kōkyūroku 1766, RIMS, Kyoto (2011) 45–51